Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 16, NWS Austin/San Antonio, TX

September 4, 2018Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 4, 2018, 4:14 AM CDT for Uvalde County, Texas. It took effect at Sep 4, 2018, 6:46 AM CDT. It was in force for 110 min.

The area

The outline as issued.

The facts

Issued
Sep 4, 2018, 4:14 AM CDT (09:14 UTC)
In effect from
Sep 4, 2018, 6:46 AM CDT
Expired
Sep 4, 2018, 8:36 AM CDT
In force
110 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Moderate

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabinal River at Sabinal (SABT2). The gauge peaked at 9.14 ft at Sep 4, 2018, 1:00 PM CDT.

actionminormoderate5101509/0409/05
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08198500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

353 
WGUS44 KEWX 040914
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
414 AM CDT Tue Sep 4 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Sabinal 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC463-050314-
/O.NEW.KEWX.FL.W.0016.180904T1146Z-180905T0651Z/
/SABT2.2.ER.180904T1146Z.180904T1400Z.180904T1851Z.NO/
414 AM CDT Tue Sep 4 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Sabinal At Sabinal.
* until late tonight...or until the warning is cancelled.
* At  3:30 AM Tuesday the stage was 5.9 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage around sunrise and continue to rise to near
  16.6 feet by mid to late morning. The river will fall below flood stage by this 
  afternoon.
* Impact...At 16.0 feet...Moderate lowland flooding inundates lowest secondary 
  roads and bridges in the flood plain from the headwaters to the Frio River 
  confluence..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Tue   Wed   Thu   Fri   Sat
  Sabinal           10   12    5.9   Tue 03 AM  12.8   6.3   5.8   5.3   5.1


&&

LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
      2894 9925 2910 9949             

$$
1 follow-up statement
066 
WGUS84 KEWX 041336
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
836 AM CDT Tue Sep 4 2018

...The flood warning is cancelled for the following rivers in Texas...

  Sabinal At Sabinal Affecting Uvalde County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC463-041406-
/O.CAN.KEWX.FL.W.0016.000000T0000Z-180905T0651Z/
/SABT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 AM CDT Tue Sep 4 2018

The flood warning is cancelled for
  the Sabinal At Sabinal.
* At  7:30 AM Tuesday the stage was 6.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will crest below flood stage at 7.2 feet this evening.
* Impact...At 16.0 feet...Moderate lowland flooding inundates lowest secondary 
  roads and bridges in the flood plain from the headwaters to the Frio River 
  confluence..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Sabinal            10   12    6.0   Tue  7 AM   5.9   5.3   5.0   4.8   4.6


&&

LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
      2894 9925 2910 9949             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:47 AM CDT, 27 minutes earlier.

Area forecast discussion, Sep 4, 3:47 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
347 AM CDT Tue Sep 4 2018

.SHORT TERM (Today through Wednesday)...
An MCV is over the Rio Grande Plains with a tropical airmass with
PWs of 2 to 2.4 inches over all of South Central Texas and the Hill
Country. Showers and thunderstorms with pockets of heavy rains have
been redeveloping over the last hour or so as the low level jet has
strengthened. This was well indicated in most models and expect this
trend to continue into this morning. These rains are falling over
areas that have received upwards of 4 to 9 inches of rain since
Sunday evening. Have expanded the Flash Flood Watch into the southern
Hill Country and east to the I-37 corridor, including the San Antonio
Metro area and extended it until 1 PM. Expect an additional 2 to 5
inches of rain with isolated spots up to 7 inches. Renewed or
additional flash flooding is likely along with possibly river and
larger stream flooding. The heavy rain and flood threat will become
more isolated this afternoon. An upper level trough will maintain a
moist airmass with plumes from the Pacific and Gulf of Mexico
continuing the high chances of showers and thunderstorms tonight into
Wednesday. Locally heavy rains are possible and may cause additional
or renewed isolated flooding. Wind gusts to 40 mph are also possible
with the stronger storms. Clouds and rain will keep temperatures
slightly below normal.

&&

.LONG TERM (Wednesday Night through Monday)...
Although some models try to rebuild the Subtropical Ridge back over
our area late week, expect a weakness in the height field or a shear
axis will likely occur. This maintains the plumes of moisture and
results in periods of showers and thunderstorms through next Monday.
The main threats are locally heavy rain possibly causing flooding
and gusty winds. Some models bring a surface boundary into our area.
This would enhance the rain and flood threat. Similar to the short
term, slightly below normal temperatures are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              90  74  92  74  93 /  60  40  50  30  50
Austin Bergstrom Intl Airport  89  73  92  73  93 /  60  40  50  30  40
New Braunfels Muni Airport     88  73  91  73  93 /  80  40  50  30  40
Burnet Muni Airport            87  72  90  72  90 /  60  50  50  40  50
Del Rio Intl Airport           86  74  88  74  89 /  40  50  40  50  50
Georgetown Muni Airport        89  73  92  73  92 /  60  30  40  30  50
Hondo Muni Airport             90  74  91  73  92 /  80  50  50  50  40
San Marcos Muni Airport        89  73  91  72  92 /  70  40  50  30  40
La Grange - Fayette Regional   90  74  92  74  93 /  60  30  50  30  40
San Antonio Intl Airport       89  75  91  75  92 /  80  50  50  40  40
Stinson Muni Airport           90  75  91  75  93 /  80  50  50  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 PM CDT this afternoon for Atascosa-
Bandera-Bexar-Dimmit-Frio-Kinney-Maverick-Medina-Real-Uvalde-Zavala.

&&

Mesoscale/Aviation...Treadway
Synoptic/Grids...04
Hazardous weather outlook, Sep 4, 3:35 AM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
335 AM CDT Tue Sep 4 2018

TXZ171>173-183>194-202>209-217>225-228-050845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
335 AM CDT Tue Sep 4 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A Flash Flood Watch is in effect for parts of the Edwards Plateau
and Rio Grande Plains as additional rainfall is expected over
areas that saw 4 to 9 inches of rain since Sunday evening.
Scattered showers and thunderstorms are possible across much of
South Central Texas today. Locally heavy rainfall could lead to
flash flooding and river flooding concerns mainly across areas
west of I-10, including the San Antonio metro area. Wind gusts up
to 40 mph are also possible in the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered showers and thunderstorms are possible
across much of South Central Texas each day into the weekend.
Isolated pockets of locally heavy rainfall could lead to some
flash flooding and river concerns, especially in areas that have
seen significant rains Sunday evening through Tuesday. Wind gusts
up to 40 mph will also be possible in the stronger storms.

.SPOTTER INFORMATION STATEMENT...

While Spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

In the hours before

Local storm report, Sep 3, 10:56 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      CASTLE HILLS            29.52N 98.51W
09/03/2018                   BEXAR              TX   LAW ENFORCEMENT

            CARS STRANDED IN HIGH WATER AT LOOP 410 AND
            NW MILITARY DRIVE. DOZENS OF ROAD CLOSURES
            ACROSS SAN ANTONIO DUE TO HIGH WATER.

&&

BMW
Local storm report, Sep 3, 11:27 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      1 SSE HILL COUNTRY VILL 29.56N 98.48W
09/03/2018                   BEXAR              TX   AMATEUR RADIO

            HAM RADIO REPORT OF WATER OVER THE ROADWAY
            AT BITTERS RD. AND HWY 281. ESTIMATED ABOUT
            8 INCHES OF RAINFALL.

&&

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:30 PM CDTAreal Flood AdvisoryEWXBexar, Comal3 hr
Sep 3, 7:57 PM CDTSpecial Weather StatementEWXZavala48 min
Sep 3, 8:43 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Sep 3, 8:50 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Dimmit, Frio, Kinney and 5 more16 hr
Sep 3, 9:46 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
Sep 3, 10:04 PM CDTFlash Flood WarningEWXBexar3 hr
Sep 3, 11:23 PM CDTAreal Flood AdvisoryEWXBandera3 hr
Sep 3, 11:25 PM CDTAreal Flood AdvisoryEWXDimmit3 hr
Sep 3, 11:38 PM CDTRiver Flood WarningEWXBexar33 hr
Sep 3, 11:48 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Sep 4, 12:06 AM CDTRiver Flood WarningEWXBexar3 hr
Sep 4, 12:57 AM CDTFlash Flood WarningEWXUvalde6 hr
Sep 4, 1:08 AM CDTFlash Flood WarningEWXBexar112 min
Sep 4, 2:02 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
Sep 4, 3:07 AM CDTFlash Flood WarningEWXBexar3 hr
Sep 4, 3:30 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
Sep 4, 4:39 AM CDTAreal Flood AdvisoryEWXFrio, Medina3 hr
Sep 4, 5:02 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala3 hr
Sep 4, 5:09 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio, Medina3 hr
Sep 4, 5:59 AM CDTFlash Flood WarningEWXBexar4 hr
Sep 4, 9:30 AM CDTRiver Flood WarningEWXBexar11 hr
Sep 4, 9:30 AM CDTRiver Flood WarningEWXBexar, Wilson33 hr
Sep 4, 9:30 AM CDTRiver Flood WarningEWXBexar28 hr
Sep 4, 9:58 AM CDTAreal Flood AdvisoryEWXBexar2 hr
Sep 4, 11:23 AM CDTAreal Flood AdvisoryEWXMedina, Uvalde112 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.